MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888233216
Medical Device Problem Codes Defective Component (2292); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: 8888233216, 8888233216 12.5fr 16cm mah elite kitce, (lot #2227200216) 8888233216, 8888233216 12.5fr 16cm mah elite kitce, (lot #2227200216) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while inserting to the patient, the customer tried to introduce the catheter over the guide wire through all three "lumina"/lumens, however, it was not possible to feed the wire through the catheter through any of the three lumens.It was stated that the catheters were not continuous (no open lumina).The central lumina between green tip and catheter shaft where guidewire placed into catheter was occluded.There were no material into lumina but the central lumina for passing the guidewire was not consistent. the occlusion was not due to thrombosis.Nothing unusual observed on the device before attempting to insert the guidewire. there was no leak.There was no dimension issue observed.The catheter was not repaired.Tego was not utilized.The insertion site was treated with octeniderm prior to product placement.The cleaning agent used on the device was also octeniderm.The guidewire was provided with the kit being used.Only the cannula and guidewire from the kit were utilized.There was no excessive force used on the device.Flushing was done prior to use and the result was the lumina was closed, so the next kit was opened.It was stated that as a remedial action they tried to use other kits, but it had the same problem.There were 4 kits that were opened and all kits had the same product id (identifier) and lot number.Two non contaminated samples were caught, and the contaminated sample was dest royed by the customer.Besides the reported issue, cut was the other visible defect/damage observed on the product at the time of the event because on one sample, the customer tried to cut at the tip to introduce the guide wire, and it was not successful.The cut was done by the inserter after not possible insertion over the guidewire to investigate the lumina and to find the reason for the disfunction on one of the sent sample.It was mentioned that it was not possible to use because lumina was not open.So, all in all the customer loose three kits.The issue on the mentioned kits were observed on this same event and patient.And on the fourth kit of this lot, they could introduce the guidewire and place the catheter into the vessel.The procedure was completed using the fourth kit.At this time, they cannot say whether other lengths were also affected and had the same product defect as the three-lumen catheters (16 centimeter).There was no medical intervention/treatment done to the patient as a result of the event.There was no blood loss.Blood transfusion was not required.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, while inserting to the patient, the customer tried to introduce the catheter over the guide wire through all three "lumina"/lumens, however, it was not possible to feed the wire through the catheter through any of the three lumens.It was stated that the catheters were not continuous (no open lumina).The central lumina between green tip and catheter shaft where guidewire placed into catheter was occluded.There was no material into lumina but the central lumina for passing the guidewire was not consistent.It was mentioned that before use on the patient, the catheter was flushed.In the case of the 1st catheter, the arterial and venous limb could be flushed without any problems, but the 3rd accessory leg (white-color-coded) was not (the lumina was closed) and probing with the seldinger wire from both directions was also unsuccessful.At the tip, the wire could be inserted about 1 cm and then did not go any further.At the exit the wire could be inserted about 14 centimeters (cm).So, the blockade seemed to be re latively close to the top.The 1st catheter was not used.As a remedial action they tried to use other kits and so another one from the same batch was opened.However, this 2nd kit had caused the same problems, but it occurred during the installation, as the punctures had already been made and the seldinger wire had already been laid.The third catheter (same batch number) also had the same problem.The vessel was depicted sonographically; was well adjustable, round, well filled without thrombi or wall changes, even in the longitudinal course the vessel was so impressive that an uncomplicated puncture could take place.Unfortunately, all three incidentproducts were not preserved.The occlusion was not due to thrombosis.Nothing unusual observed on the device before attempting to insert the guidewire.There was no leak.There was no dimension issue observed.The catheter was not repaired.Tego was not utilized.The insertion site was treated with octeniderm prior to product placement.The cleaning agent used on the device was octeniderm.The guidewire was provided with the kit being used.Only the cannula and guidewire from the kit were utilized.There was no excessive force used on the device.There were 4 kits that were opened, and all kits had the same product id (identifier) and lot number.2 non contaminated samples were caught, and the contaminated sample was destroyed by the customer.Besides the reported issue, cut was the other visible defect/damage observed on the product at the time of the event because on one sample, the customer tried to cut at the tip to introduce the guide wire, and it was not successful.The cut was done by the inserter after not possible insertion over the guidewire to investigate the lumina and to find the reason for the disfunction on one of the sent sample.It was mentioned that it was not possible to use because lumina was not open.So, all in all the customer loose three kits.The issue on the mentioned kits were observed on this same event and patient.And on the fourth kit of this lot, they could introduce the guidewire and place the catheter into the vessel.The procedure was completed using the fourth kit.At this time, they cannot say whether other lengths were also affected and had the same product defect as the three-lumen catheters (16 centimeter).There had been no delay in treatment.There was no medical intervention/treatment done to the patient as a result of the event.There was no blood loss.Blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18275793
Report Number3009211636-2023-00333
Device Sequence Number20623147
Product Code NIE
UDI-Device Identifier10884521127661
UDI-Public10884521127661
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888233216
Device Catalogue Number8888233216
Device Lot Number2227200216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer02/02/2024
02/22/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date02/23/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown